MAUDE Adverse Event Report: SYNTHES GMBH COMPACT AIR DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH COMPACT AIR DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 511.701
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the compact air drive device trigger was sticky.It was reported in the service order that the device safety and reverse mode did not function.It was unknown when the event occurred.There were no reports of delays to a surgical procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: a visual and functional assessment was performed on the device the following steps failed: check for sticky trigger check fwd & rev mode function check power with power test bench.During the service evaluation the following failures were identified: functional : sticky trigger functional : insufficient/low power.Conclusion: failure reported is confirmed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: a visual and functional assessment was performed on the device.The following steps failed: check for sticky trigger.Check fwd & rev mode function.Check power with power test bench.Check for air leak.During the service evaluation the following failures were identified: functional : sticky trigger.Functional : insufficient/low power.Functional : leak - air.Conclusion: - failure reported is confirmed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: a visual and functional assessment was performed on the device.The following steps failed: check for sticky trigger check fwd & rev mode function check power with power test bench during the service evaluation the following failures were identified: functional : sticky trigger functional : insufficient/low power conclusion: ¿ failure reported is confirmed.

Brand Name
COMPACT AIR DRIVE II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key24203517
Report Number8030965-2026-00999
Device Sequence Number5558068
Product Code HWE
UDI-Device Identifier07611819085268
UDI-Public(01)07611819085268(20)15
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.701
Device Lot Number40030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/02/2026
03/05/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/02/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown